MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO GIA; STAPLE, IMPLANTABLE
Model Number GIA6048L
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: occurred during an open esophagectomy procedure.The stapling device was being used during preparation for the tube.The stapler did not cut tissue.In order to resolve the issue and complete the case, used another manufacturer's device.There was no patient harm.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Replication of the advance knife blade may occur if the firing stroke is not complete and the firing knob is not fully retracted after firing.If the firing knob is not fully retracted, the knife blade has not been retracted into the interlock prior to opening the jaw.It may also result in difficulty in unloading the loading unit may be experienced, and may prevent further loading from occurring.The ifu states that to remove the single use loading unit (sulu), separate the instrument halves.Holding the cartridge-half of the instrument, grasp the proximal end of the sulu tabs and pull up and out to remove the sulu from the instrument.To place a new sulu into the instrument, hold the sulu by the proximal end tabs and insert into the cartridge fork at a 30 to 45 degree angle from the distal end down until the unit snaps into place.Remove shipping wedge after sulu is fully loaded.Sulu will ¿float¿ up and down in final loaded position.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.However, the investigation detected a secondary condition of obstruction that has no relationship to the reported incident.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7073912
Report Number2647580-2017-08086
Device Sequence Number13762653
Product Code GDW
UDI-Device Identifier20884521033648
UDI-Public20884521033648
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA6048L
Device Catalogue NumberGIA6048L
Device Lot NumberP6B0478X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer01/16/2018
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR